Implicit Differential Equations From the Singularity Theory Viewpoint

J. Bruce; F. Tari

Banach Center Publications (1996)

  • Volume: 33, Issue: 1, page 23-38
  • ISSN: 0137-6934

How to cite


Bruce, J., and Tari, F.. "Implicit Differential Equations From the Singularity Theory Viewpoint." Banach Center Publications 33.1 (1996): 23-38. <>.

author = {Bruce, J., Tari, F.},
journal = {Banach Center Publications},
keywords = {implicit differential equations; singularities; binary differential equations},
language = {eng},
number = {1},
pages = {23-38},
title = {Implicit Differential Equations From the Singularity Theory Viewpoint},
url = {},
volume = {33},
year = {1996},

AU - Bruce, J.
AU - Tari, F.
TI - Implicit Differential Equations From the Singularity Theory Viewpoint
JO - Banach Center Publications
PY - 1996
VL - 33
IS - 1
SP - 23
EP - 38
LA - eng
KW - implicit differential equations; singularities; binary differential equations
UR -
ER -


  1. [1] V. I. Arnold, Geometrical Methods in the Theory of Ordinary Differential Equations, Springer, Berlin, 1983. Zbl0507.34003
  2. [2] Th. Brocker and L. C. Lander, Differentiable Germs and Catastrophes, London Math. Soc. Lecture Note Ser. 17, Cambridge University Press, 1975. Zbl0302.58006
  3. [3] J. W. Bruce, A note on first order differential equations of degree greater than one and wavefront evolution, Bull. London Math. Soc. 16 (1984), 139-144. Zbl0503.34003
  4. [4] J. W. Bruce, A. A. du Plessis and C. T. C. Wall, Determinacy and unipotency, Invent. Math. 88 (1987), 521-554. 
  5. [5] J. W. Bruce and D. Fidal, On binary differential equations and umbilics, Proc. Roy. Soc. Edinburgh 111A (1989), 147-168. Zbl0685.34004
  6. [6] J. W. Bruce and F. Tari, On binary differential equations, Nonlinearity 8 (1995), 255-271. Zbl0830.34021
  7. [7] L. Dara, Singularités génériques des équations différentielles multiformes, Bol. Soc. Brasil. Math. 6 (1975) 95-128. Zbl0405.34045
  8. [8] G. Darboux, Leçons sur la théorie générale des surfaces, Vol. 4, Gauthier-Villars, Paris, 1896. 
  9. [9] A. A. Davydov, Normal forms of differential equations unresolved with respect to derivatives in a neighbourhood of a singular point, Functional Anal. Appl. 19 (1985), 1-10. 
  10. [10] C. Gutierrez and J. Sotomayor, Structurally stable configurations of lines of principal curvature, Astérisque (1982), 98-99. Zbl0521.53003
  11. [11] C. Gutierrez and J. Sotomayor, Lines of curvature and umbilical points on surfaces, 18 Colóquio Brasileiro de Matemática, Instituto de Matemática Pura e Aplicada, Brasil, 1991. 
  12. [12] A. D. Myshkis, Differential inequalities with locally bounded derivatives, Zap. Mekh.-Mat. F-ta Khar'kovskigo Mat. O-va 30 (1964), 152-163. 
  13. [13] J. M. West, Ph. D. Thesis, Liverpool University, 1995. 
  14. [14] H. Whitney, On singularities of mappings of Euclidean spaces I, Mappings from the plane to the plane, Ann. of Math. 62 (1955), 374-410. Zbl0068.37101

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.